You are not currently logged in.
Access JSTOR through your library or other institution:
Bifurcation of Periodic Solutions of Integrodifferential Systems with Applications to Time Delay Models in Population Dynamics
J. M. Cushing
SIAM Journal on Applied Mathematics
Vol. 33, No. 4 (Dec., 1977), pp. 640-654
Published by: Society for Industrial and Applied Mathematics
Stable URL: http://www.jstor.org/stable/2100758
Page Count: 15
You can always find the topics here!Topics: Ecological modeling, Adjoints, Predators, Critical values, Coefficients, Population ecology, Integers, Pollinators, Population dynamics, Species
Were these topics helpful?See something inaccurate? Let us know!
Select the topics that are inaccurate.
Preview not available
A Fredholm alternative is proved for a general linear system of Stieltjes integrodifferential equations. This result is used to derive necessary and sufficient conditions for the bifurcation of nontrivial periodic solutions of a nonlinear perturbation of the system containing n parameters. The results are applied to several models from mathematical ecology which describe the dynamics of various species interactions (included are models of mutualistic, competitive and predator-prey interactions) under the influence of time delays. These applications illustrate how, for such models, the existence of multi-dimensional manifolds of periodic solutions of various periods in the presence of unstable equilibria can occur as a result of the presence of time delays at least for birth rates near certain critical values.
SIAM Journal on Applied Mathematics © 1977 Society for Industrial and Applied Mathematics